Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 138, NWS Denver/Boulder, CO

June 25, 2005Adams County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 25, 2005, 3:58 PM MDT for Adams County, Weld County, Colorado. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2005, 3:58 PM MDT (21:58 UTC)
Expired
Jun 25, 2005, 4:45 PM MDT
In force
47 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

Counties Adams County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 27 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 4:15 PM MDTHAIL 0.7513 Sse Roggen, CO
Jun 25, 4:17 PM MDTHAIL 0.7511 Sse Roggen, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 252158
SVRBOU
COC001-123-252245-
/O.NEW.KBOU.SV.W.0138.050625T2158Z-050625T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
358 PM MDT SAT JUN 25 2005

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO
  SOUTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 445 PM MDT

* AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES SOUTHEAST OF PROSPECT VALLEY...OR ABOUT
  33 MILES SOUTHWEST OF FORT MORGAN...MOVING NORTH AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROGGEN...
  PROSPECT VALLEY AND KEENESBURG.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3989 10456 3989 10416 4018 10416 4018 10456

$$
2 follow-up statements
000 
WWUS55 KBOU 252222
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
420 PM MDT SAT JUN 25 2005

COC001-123-252245-
/O.CON.KBOU.SV.W.0138.000000T0000Z-050625T2245Z/
ADAMS CO-WELD CO-
420 PM MDT SAT JUN 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM MDT FOR SOUTH
CENTRAL WELD AND NORTH CENTRAL ADAMS COUNTIES...

AT 418 PM MDT...TRAINED WEATHER SPOTTERS CONTINUED TO REPORT A SEVERE
THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF ROGGEN... 
OR ABOUT 27 MILES WEST OF FORT MORGAN...MOVING NORTH AT 15 MPH.  THE 
STORM WILL CROSS I-76 JUST EAST OF ROGGEN AROUND 440 PM.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROGGEN...PROSPECT VALLEY AND KEENESBURG.

HAIL UP TO 0.75 INCHES IN DIAMETER HAS BEEN REPORTED 11 MILES EAST 
OF ROGGEN WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM... 
TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3989 10456 3989 10416 4018 10416 4018 10456

$$
000 
WWUS55 KBOU 252241
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
441 PM MDT SAT JUN 25 2005

COC001-123-252251-
/O.EXP.KBOU.SV.W.0138.000000T0000Z-050625T2245Z/
ADAMS CO-WELD CO-
441 PM MDT SAT JUN 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WELD AND NORTH
CENTRAL ADAMS COUNTIES EXPIRED AT 445 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.  
HOWEVER...HEAVY RAIN...PEA SIZE HAIL AND WIND GUSTS TO 45 MPH WILL 
BE POSSIBLE ALONG I-76 BETWEEN ROGGEN AND WIGGINS.

LAT...LON 3989 10456 3989 10416 4018 10416 4018 10456

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:56 PM MDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 25, 2:56 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
256 PM MDT SAT JUN 25 2005

.SHORT TERM...SHORTWAVE CURRENTLY CENTERED OVER SOUTH CENTRAL
COLORADO MOVING NORTHEAST.  ACTIVE LINE OF STORMS EXTENDING SOUTH OF
THE WAVE. THETA-E AXIS AND BEST INSTABILITY CENTERED ACROSS FAR
EASTERN PLAINS AND SHORTWAVE APPEARS TO BE HEADING INTO THIS AREA.
SO THE FAVORED AREA FOR SEVERE STORMS INITIALLY LOOKS TO BE ROUGHLY
EAST OF A FORT MORGAN TO ELBERT LINE WHERE LAPS CAPES ARE RUNNING
ABOUT 1500-2000 J/KG.  CANNOT RULE OUT THE SEVERE POSSIBILITY
ELSEWHERE ON THE PLAINS DUE TO A FAVORED SHEAR PROFILE.  LOOKS LIKE
HAIL AND WIND GUSTS THE BIGGEST THREAT.  GPS INTEGRATED PRECIPITABLE
WATER VALUES CURRENTLY AROUND 8 TENTHS OF AN INCH SO SOME HEAVY
RAINERS ARE POSSIBLE.  FLOW ALOFT HAS INCREASED A BIT...SO STORMS
SHOULD MOVE A BIT FASTER THAN YESTERDAY.  UPSTREAM...IT APPEARS THAT
ANOTHER WAVE IS MOVING ACROSS UTAH AND WESTERN NEW MEXICO HEADING
NORTHEAST.  THIS SECOND BATCH OF CONVECTION TIMED TO MOVE INTO CWA
AROUND 03Z...EXITING NORTHEAST COLORADO AROUND 07Z.  WILL CONTINUE
THE SCATTERED POPS THROUGH MIDNIGHT...THOUGH A FEW STORMS OVER
NORTHEAST CORNER COULD LINGER INTO THE EARLY MORNING HOURS. SHOULD
SEE SOME CLEARING OVERNIGHT...BUT WONT CLEAR THINGS OUT GIVEN QUITE
A BIT OF CLOUDS UPSTREAM.  ON SUNDAY...THETA-E AXIS SHIFTS INTO
KANSAS WITH DRIER AIR BEGINNING TO MOVE INTO REGION.  PRECIPITABLE
WATER VALUES ALSO SHOW THIS TREND...WITH 5 TENTHS OF AN INCH ALONG
FOOTHILLS TO AROUND 8 TENTHS ACROSS EASTERN CWA.  DIV-Q VERTICAL
VELOCITY PROGS SHOW SOME LIFT DURING AFTERNOON AND FAVORABLE LAPSE
RATES SUPPORT AFTERNOON THUNDERSTORMS...THOUGH COVERAGE SHOULD BE
LESS THAN TODAY.  SHEAR PROFILE LESS FAVORABLE FOR SEVERE STORMS AS
SURFACE FLOW BECOMES SOUTHWEST. SOME WEAK WARM AIR ADVECTION OVER
AREA...SO TEMPERATURES A FEW DEGREES WARMER.

.LONG TERM...DRYING TREND IS EXPECTED TO BEGIN BY MONDAY WITH LEE
TROUGH DEVELOPING.  IN ADDITION...FLOW ALOFT TURNS A BIT MORE
WESTERLY WHICH IS EXPECTED TO BRING IN DRIER MID LEVEL AIR.  NET
RESULT SHOULD BE A DECREASE OF INSTABILITY AND CONVECTIVE ACTIVITY
MONDAY AND TUESDAY.  HOWEVER...HARD TO RULE OUT STORMS COMPLETELY
GIVEN POTENTIAL FOR WEAK EMBEDDED SHORT WAVES AND A BIT OF LINGERING
MOISTURE.  A STRONGER SHORT WAVE MOVES ACROSS THE NORTHERN PLAINS
TUESDAY...BUT AIRMASS OVER COLORADO CONTINUES TO DRY.

THE STRONGER SHORT WAVE MOVING ACROSS THE NORTHERN PLAINS WILL PUSH
A WEAK FRONT INTO THE AREA BY MIDWEEK.  THE LOW LEVEL MOISTURE
ASSOCIATED WITH THIS SURGE COULD COMBINE WITH ANOTHER EJECTING SHORT
WAVE THURSDAY...SO WILL ADD A SLIGHT CHANCE OF STORMS BY THEN.

&&

.BOU...NONE.

&&

LESZCYNSKI/BARJENBRUCH
Hazardous weather outlook, Jun 25, 10:56 AM MDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1056 AM MDT SAT JUN 25 2005

COZ030>051-261200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1056 AM MDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND SPREAD
ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING HOURS.  STORMS
COULD ALSO DEVELOP ALONG A BOUNDARY FROM EASTERN ADAMS COUNTY SOUTH
INTO CENTRAL ELBERT COUNTY.   SOME OF THE STORMS COULD BE SEVERE
OVER NORTHEAST COLORADO WITH LARGE HAIL BEING THE MAIN THREAT.  IN
ADDITION LOCALLY HEAVY RAINFALL MAY ALSO OCCUR IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGH SUNDAY.  ENOUGH INSTABILITY AND WIND SHEAR WILL EXIST IN THE
ATMOSPHERE TO SUPPORT A FEW SEVERE THUNDERSTORMS ACROSS THE FRONT
RANGE METRO AREAS AND EASTERN PLAINS...WITH LARGE HAIL AND HEAVY
RAINFALL BEING THE PRIMARY THREATS.

THE ATMOSPHERE IS THEN EXPECTED TO DRY SOMEWHAT EARLY NEXT WEEK.
THIS SHOULD REDUCE THE THREAT OF THUNDERSTORMS AND ANY SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 1 PM.

D-L/BARJENBRUCH

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:45 PM MDTSevere Thunderstorm WarningBOUSedgwick48 min
Jun 24, 8:45 PM MDTSevere Thunderstorm WarningBOUWashington45 min
Jun 24, 9:18 PM MDTSevere Thunderstorm WarningBOUWashington42 min
Jun 24, 10:37 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld53 min
Jun 25, 2:54 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert36 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.